MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a discordant elevated (positive) anti - hepatitis b surface antigen 2 (ahbs2) result, on a female patient sample on atellica im 1600 analyzer.The initial result was not reported to the physician(s).The sample was repeated on the same atellica im analyzer, and the results were comparable.The same sample was tested on an alternate method, which gave a lower (negative) result compared to the atellica im ahbs2 initial result.The interpretation of results section of the atellica im ahbs2 instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer reported observation of a discordant elevated (positive) anti - hepatitis b surface antigen 2 (ahbs2) result, on a female patient sample on atellica im 1600 analyzer.The initial result was not reported to the physician(s).The sample was repeated on the same atellica im analyzer, and the results were comparable.The same sample was tested on an alternate method, which gave a lower (negative) result compared to the atellica im ahbs2 initial result.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated (positive) ahbs2 patient result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00167 on aug 16, 2023.Additional information sep 16, 2023: the customer reported observation of a discordant elevated (positive) anti - hepatitis b surface antigen 2 (ahbs2) result, on a female patient sample on atellica im 1600 analyzer.The initial result was not reported to the physician(s).The sample was repeated on the same atellica im analyzer, and the results were comparable.The same sample was tested on an alternate method, which gave a lower (negative) result compared to the atellica im ahbs2 initial result.Siemens investigated the customer complaint with available information.The customer was able to provide a patient history of current pregnancy.The ahbs2 quality control (qc) testing on the day of the initial testing was within range.Additional hepatitis testing was completed for the patient sample and the hepatitis b surface antigen ii (hbsii), hepatitis b e antigen (hbeag), anti-hepatitis b core total (ahbct) were also reactive (positive) on this patient's sample.Based on the result of the alternate platform testing and reactivity with hbsii, hbeag and ahbct on the atellica im, siemens cannot rule out pre-analytical factors or a sample specific interferent in the patient sample as the cause of the initial reactive testing for ahbs2.The assay is performing as expected and within specifications.The interpretation of results section of the atellica im anti - hepatitis b surface antigen 2 (ahbs2) instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." return of the patient sample for further investigation is not warranted because testing was already performed on an alternate platform for confirmation.The customer is currently operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17555254
Report Number1219913-2023-00167
Device Sequence Number3584444
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public00630414597836
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100039-S005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number161
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/16/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale